Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2007, 9:15 PM CDT for Hale County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 9:15 PM CDT (02:15 UTC)
- Expired
- May 28, 2007, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hale County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:09 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 28, 3:09 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT MON MAY 28 2007 .SHORT TERM... UPPER LOW CONTINUING SLOWLY TO THE EAST-SOUTHEAST CROSSING NEAR RUIDOSO NEW MEXICO AT THIS TIME...STILL EXPECTED TO MOVE OUT ACROSS SOUTHEAST NEW MEXICO EARLY THIS EVENING THEN ACROSS NORTHERN PERMIAN BASIN EARLY TONIGHT. 50KT UPPER LEVEL JET ROTATING AROUND LOW CREATING MODESTLY FAVORABLE SHEAR PROFILE THOUGH MAY BE LEADING TOWARDS GREATER SUBSIDENCE IN ADVANCE. MOISTURE PULLING FURTHER NORTH ACROSS SOUTH PLAINS WITH SLIGHT CONVERGENCE MAY BE ENOUGH TO CONTINUE MENTION OF CHANCE THUNDERSTORMS MOST AREAS EARLY TONIGHT. WE HAVE ALSO ADDED A LIKELY SECTION OVER SOUTHERN ZONES WHERE OUTFLOWS SEEM MOST LIKELY DESTINED FROM NEW MEXICO BY EARLY EVENING...ALTHOUGH LACK OF A CUMULUS FIELD IN ADVANCE IS A PROBLEM FOR STORM CHANCES. FOR NOW WE WILL CONTINUE NEAR OUR WRF/NAM MODEL OUTPUT IN THIS REGARD. QUICK BURST OF HEAVY RAIN LEADING TO LOCAL STORM RUN-OFF ISSUES STILL SEEMS THE PRIMARY THREAT ALTHOUGH AS STATED EARLIER WE ALSO CANNOT RULE OUT A VERY LOW SEVERE RISK. LOW SHOULD SPIN OUT TO OUR SOUTHEAST LATER TONIGHT WITH DIMINISHING CHANCES AFTER MIDNIGHT. ATMOSPHERE WILL GO INTO BRIEF SHORT-WAVE RIDGING EARLY TUESDAY WITH MODEST LEE-SIDE PRESSURE FALLS SUPPORTING A LOW LEVEL JET TONIGHT. STRATUS TRANSPORT NORTHWARD LOOKS A GOOD BET EASTERN SOUTH PLAINS AND ROLLING PLAINS. DRY-LINE WILL TIGHTEN BY MIDDAY TUESDAY WITH PERHAPS A TREND TOWARDS BULGING THE DRY-LINE EASTWARD LATE MORNING INTO THE EARLY AFTERNOON. WRF/NAM HINTS AT AN ELEVATED CAP ISSUE FOR SOUTHERN ZONES NEAR THE 700 MB LEVEL...ALTHOUGH NOT YET A FATAL CAP. WE HAVE TRIMMED OUR MENTION OF THUNDER TUESDAY AFTERNOON FROM MINIMAL SOUTHWEST TO SOLID CHANCE NORTHEAST. ANY STORMS DEVELOPING TUESDAY AFTERNOON MAY HAVE SOME POTENTIAL TO STRENGTHEN GIVEN MORE FAVORABLE MID AND UPPER LEVEL SHEAR PROFILE. WARMED MAXIMUM TEMPERATURES SLIGHTLY TUESDAY...ESPECIALLY WESTERN ZONES BEHIND DRY-LINE...THOUGH IN GENERAL KEPT A NOTCH BELOW MOST GUIDANCE. FIRST 90 DEGREE OF THE YEAR MAY THREATEN KLBB DEPENDING ON HOW STRONG DOWNSLOPE SOUTHWEST WINDS DEVELOP LATE IN THE DAY. MCQUEEN .LONG TERM... MODELS IN VERY GOOD AGREEMENT ON BRINGING MID/UPPER LOW CURRENTLY OVER IDAHO SLOWLY EASTWARD TO NEAR SOUTHEAST MONTANA BY WEDNESDAY MORNING WHERE IT BECOME QUASI-STATIONARY THROUGH FRIDAY THEN IT BEGINS TO MOVE SLOWLY ACROSS THE NORTHERN PLAINS TOWARD THE UPPER MID WEST BY SATURDAY MORNING. DRY LINE IS EXPECTED TO MOVE INTO BIG COUNTRY/SOUTHERN LOW ROLLING PLAINS BY EARLY WEDNESDAY MORNING WITH A COLD FRONT MOVING INTO THE EXTREME SOUTHERN TEXAS PANHANDLE. COLD FRONT TO MOVE INTO THE PERMIAN BASIN WEDNESDAY AFTERNOON WITH ANOTHER COLD FRONT THEN EXPECTED TO MOVE INTO THE SOUTH PLAINS WEDNESDAY NIGHT/EARLY THURSDAY MORNING. THERE IS SOME DIFFERENCE IN MODELS WITH HANDLING OF FRONT...HOWEVER THERE A CONSENSUS THAT FRONT WILL BECOME QUASI-STATIONARY SOMEWHERE ACROSS THE PERMIAN BASIN/SOUTHERN SOUTH PLAINS BEFORE WASHING OUT BY SATURDAY MORNING. WITH FRONT OVER OR NEAR THE FORECAST AREA WILL CONTINUE CHANCE OF POPS THROUGH THURSDAY NIGHT. MODELS SHOW NORTHWEST FLOW ALOFT ACROSS THE REGION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. CANNOT RULE OUT POSSIBILITY OF SOME POPS AND WILL CONTINUE SLIGHT CHANCE FOR THE WEEKEND. TEMPERATURES TO BE BELOW NORMAL THROUGH THE END OF THE WORK WEEK THEN CLIMB BACK TO NEAR NORMAL FOR THE WEEKEND. && .AVIATION... CHANCE OF THUNDERSTORMS BOTH KLBB AND KCDS THIS EVENING THOUGH CURRENT RADAR DISPLAY IS UNIMPRESSIVE. MAY NEED TO WAIT FOR THE LOW TO STEER OUT ACROSS SOUTHERN PLAINS THIS EVENING. LOW LEVEL JET TONIGHT SHOULD LEAD TO STRATUS AFTER MIDNIGHT AND MAY CAUSE LLWS ISSUES. RM && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 87 55 80 53 / 20 20 40 30 40 TULIA 57 84 54 81 56 / 30 30 40 30 40 PLAINVIEW 57 87 58 83 57 / 30 30 40 30 40 LEVELLAND 57 90 59 82 59 / 40 20 30 30 40 LUBBOCK 59 89 61 83 61 / 40 20 40 30 40 BROWNFIELD 57 90 58 87 59 / 60 20 30 30 40 CHILDRESS 63 85 66 85 63 / 40 40 50 40 40 SPUR 61 85 63 85 61 / 50 30 40 30 40 ASPERMONT 63 87 65 86 64 / 50 30 40 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/08
Hazardous weather outlook, May 28, 11:43 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT MON MAY 28 2007 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTHERN SOUTH PLAINS INTO THE PERMIAN BASIN AS A DISTURBANCE MOVES OUT OF NEW MEXICO INTO WEST TEXAS. STRONG DAYTIME HEATING IN THE PRESENCE OF THIS DISTURBANCE WILL GENERATE MODERATE INSTABILITY ACROSS MUCH OF THE AREA THIS AFTERNOON. ALTHOUGH WIND FIELDS REMAIN WEAK...SUFFICIENT TURNING WITH HEIGHT MAY ALLOW A FEW STORMS TO ORGANIZE AND BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A CLUSTER AND MOVE EAST INTO THE WESTERN ROLLING PLAINS THIS EVENING. AREAS SOUTH OF A LINE FROM LEVELLAND TO JAYTON WILL MOST LIKELY EXPERIENCE THUNDERSTORMS THIS AFTERNOON AND EVENING...INCLUDING LAKE ALAN HENRY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE VICINITY OF THE CAPROCK ACROSS THE FAR SOUTHERN PANHANDLE. THUNDERSTORMS HERE ARE EXPECTED TO BE MORE ISOLATED BUT SUFFICIENT INSTABILITY COULD RESULT IN HAIL TO QUARTER SIZE AND WIND GUSTS APPROACHING 60 MPH FROM THE STRONGEST STORMS. LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN TODAY DUE TO HIGH MOISTURE LEVELS IN THE ATMOSPHERE AND ANTICIPATED SLOW STORM MOTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A COLD FRONT APPROACHES THE AREA AND A DRYLINE EXTENDS SOUTH IN THE VICINITY OF THE CAPROCK. A STORM SYSTEM MOVING INTO THE CENTRAL ROCKIES WILL ALLOW STRONGER WESTERLY FLOW IN THE MID LEVELS WHICH WILL AID STORM ORGANIZATION. STORMS WILL INITIALLY BE ISOLATED ALONG THE DRYLINE DURING THE LATE AFTERNOON BUT BECOME MORE WIDESPREAD AS THEY DEVELOP ALONG THE ADVANCING COLD FRONT DURING THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER LOCAL LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD CLOSELY MONITOR THE WEATHER ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS.
In the hours before
Local storm report, May 28, 6:57 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
657 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2.5 N SLIDE 33.45N 101.93W
05/28/2007 E1.25 INCH LUBBOCK TX BROADCAST MEDIA
HALF DOLLAR SIZED HAIL REPORTED BY BROADCAST MEDIA
&&
JDVLocal storm report, May 28, 8:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
802 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 2 S WOODROW 33.42N 101.84W
05/28/2007 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST
SOUTH OF WOODROW
&&
JDVLocal storm report, May 28, 8:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
849 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 10 N PLAINVIEW 34.34N 101.72W
05/28/2007 E0.88 INCH SWISHER TX BROADCAST MEDIA
BROADCAST MEDIA REPORTED NICKEL SIZE HAIL JUST SOUTH OF
KRESS ALONG THE SWISHER AND HALE COUNTY LINE
&&
JDVLocal storm report, May 28, 8:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 6 NNW ROPESVILLE 33.49N 102.19W
05/28/2007 E0.88 INCH HOCKLEY TX PUBLIC
NICKEL SIZED HAIL REPORTED
&&
JDVLocal storm report, May 28, 9:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 5 S WOODROW 33.37N 101.84W
05/28/2007 E0.75 INCH LYNN TX PUBLIC
PENNY SIZED HAIL REPORTED. REPORT RELAYED BY NWS
MIDLAND.
&&
JDVLocal storm report, May 28, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 7 NNE PLAINVIEW 34.28N 101.68W
05/28/2007 E0.88 INCH HALE TX PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL NORTHEAST OF PLAINVIEW
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 36 min |
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 50 min |
| May 28, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 56 min |
| May 28, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 54 min |
| May 28, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 28, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 33 min |
| May 28, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 63 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| May 28, 9:06 PM CDT | Flash Flood Warning | LUB | Lynn | 3 hr |
| May 28, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 38 min |
| May 28, 10:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 66 min |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
| May 28, 11:04 PM CDT | Flash Flood Warning | LUB | Floyd | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.